I just started taking Metformin for PCOS. I am have a great deal of diarrhea. Will this ever go away? I don't want to spend my life in the bathroom. Also, has anyone had weight loss with this med?
the diarrhea should fade with time. your body is just getting introduced to something new. most people actually get terrible gas from metformin. so that is something to look forward to...
i m not sure about weight loss.
I am curious if you're still taking this med and if the symptoms are the same. I just started taking Metformin ER 1500mg (one in the a.m. and two with dinner), for PCOS. I find that if I do not eat something soon enough after taking morning dose or with milk that I get terrible diarrhea and sometimes pass the pill whole. Kind of disturbing but have only passed it 3 times since I started it 5-6 weeks ago. I have experienced weight loss, 8.6 pounds in 5 weeks. That I like since weight is a prob for me. Hope you're doing well now!
I have type 2 Diabetes and is currently taking 750mg of Metformin in the beginning i had a lot of gas and it dilapidated and it did cause weight gain for me as well but once my body adjusted to it the weight came back off but now i have diarrhea that comes and goes so yes it will go away , but may come back from time to time i have been on it for almost a year now and my diabetes are finally under control and of course diet helps to , hope this help you all out good look to all vikki
I've been taking metformin for a few months and still have diarrhea. Part of me doesn't mind because I feel like that's that part that really helps with weight loss.
But I've lost quite a few pounds on it. I was even losing weight while taking a steroid too. And steroids usually make you balloon up quickly.
So it definitely helps with weight loss. Good luck to you!
I have been taking metformin for the past 2 months for infertility & pre-diabetis.I have had stomach cramping, nausea & severe diarrhea for pretty much the whole 2 months. I take it twice a day with food & it still doesn't subside the symptoms.I have been losing weight quickly on it too, I lost 10lbs. in the first 2 weeks.
I've been in metformin since December also for pcos, I still have the diarrhea. But also I have lost 20 lbs since I started my meds.
I too started on metformin around 3 months ago to help with weight loss with pcos (I have about 7 stone to lose). I think it has helped with weight loss but as with anything it's not a miracle cure, I still have to eat healthy and exercise, but for the first time whilst on the medication I have lost weight consistently and steadily (2-3 pounds each week).
I had diarrhoea to begin with, after two weeks it stopped I think as my body got used to it, I always make sure I have it with a meal.
I've been using metformin for 4 years now (for PCOS too). It started with diarrhea (yayy!) but then my body got used to it.
In the meantime, I realized if I eat greasy fried food, dessert or if I drink alcohol, diarrhea comes back. Just stay away from greasy and sugary food! Oh and no alcohol (not even one sip in my case)! I lost around 44 lbs. Cheers!
I just started taking it a few days ago for PCOS. Diarrhea is a thing that occurs, unfortunately. I, too, am looking to find out how long it will last. But, it sounds like the timing varies from person to person. Best suggestion is to subtly alert your job of its side effects and make sure you have a clear line to the restroom. And keep water handy. You'll feel a little dehydrated.
It's simale when you eat you immediately get diarrhea so don't eat. Unless you plan on spending the rest of your life in your house chained to the toilet.
The first time I was put on Metformin, I didn't have the diarreah, however, recently, I was restarted on it and I had issues with ongoing diarreah. My Dr. concluded I was allergic to it and had me quit taking it. She then switched me to a different drug to treat my diabetes. She switched me over to the drug Pioglitazone, 15 mg at breakfast.
Jaime, I've been taking Metformin for over a year and the diarrhea hasn't gone away. I've almost had accidents in my car and have not made it to my own bathroom a few times. Told my Dr and he's got no advice. I just want you to know that it doesn't go away. I'm sorry. Hope you can either get on glimiperide,(which doesn't agree with me), or learn to accommodate it. Be Well.
My sister in law got fed up with Metformin and diarrhea and her doctor switched her to rapaglinide, Prandin is the marketing name. She's had no problems and greatly "relieved" to have no more diarrhea. I'm going to ask about this drug too... or get a new doctor!
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.